Hyperhidrosis

Feedback / Q&As

Fill in the form to provide us your feedback.
Your name:
Your email:
Subject:
Message:

Feedback is gratefully received. Where possible we will try to provide answers to questions and may include answers anonymously below.

 

Hello,
I've been a heavy marijuana user for many years, every time i quit, the folowing days i would get nocturnal sweating for a few days. But now I have definitely quit since 2 month ago, and I'm still getting nocturnal sweating? Knowing that one of the universal symptoms of marijuana use is not remembering dreams, so once you quit, you start having intense dreams again. Could this be the cause or would it be something to d wih the nervous system?

thanks and best regards,

WIth any drug taken for a prolonged period of time the body will at least partially adapt in an attempt to return the physiology back to the baseline. Thus when the drug is stopped the adaptive forces are unopposed and a rebound in symptoms (opposite to those being suppressed by the drug) will be seen. As you say, excessive sweating is characteristically seen as part of the cannabis withdrawal syndrome e.g. see The time course and significance of cannabis withdrawal.. However 2 months seems a long time for this to persist so one would have to think of other explanations. e.g. an underlying tendency to anxiety and consequent vivid dreams / sweating tendency, with perhaps the prior cannabis use being partly an attempt to suppress an underlying anxiety tendency ?? Or one of the other standard causes of excessive sweating (infection, lymphoma etc)

Thank you very much for your answer, the sweating is cooing down fast, so hopefully it's just a symptom from the canabis withdrawal.

best regards,

 

My husband says there is something called 'black sweat'. Is this true?

Yes this is true. It is a variant of a condition known as chromhidrosis (i.e. coloured sweat). It is due to higher than normal concentrations of a pigment present in many cells known as lipofuscin. It is unknown why some people produce excess in their sweat glands. Lipofuscin is yellowy brown, but depending on its degree of oxidation may appear green or black. It has been reported in the face, armpit and breast apocrine glands. Eccrine chromhidrosis may also rarely occur, but this is as a result of ingestion of particular drugs or dyes.

 

I found your website as I searched for answers as to why I sweat so much. At the moment, I'm a bit overweight, but my excessive sweating started when I was thin as a rail and 13. Now, I can't go for a leisurely walk in more than 65 degree weather without breaking a sweat. I can't do dishes near a sunny window without sweating. I can't straighten my hair with a hot iron without a few beads rolling down my neck. It's horribly embarrassing when I'm with other people who wonder WHY I'm sweating. The sweating is worst in the arm pits, but then it's my back, then neck that seem to sweat the most. When I exercise, my arms and legs sweat, too. It's all over. My father, brother, uncle and cousins are all in the same situation. I read your website, but for people who didn't go to medical school, it's not easy to understand. Do you have literature in common English that is available? But more importantly, what do you think I could or should do to reduce my over-all sweating problem? I hate having to run to the bathroom any time I get anywhere during the spring, summer, and early fall because I want to wipe away all my sweat before anyone sees me! Please help!!

Oh dear ! Poor you ! Everyone has a different set point for sweating and it sounds like yours is just at one end of the extreme, presumably genetic given your family history. One wonders whether your sympathetic nervous system is generally rather active (e.g. do you tend to flush easily). The most effective therapy for decreasing sweating are those directed to a localised area (e.g. sympathetcomy or botulinum injections), but then you will just sweat even more elsewhere. So I think your options are going to be restricted to medications that act generally and I would be inclined to first try ones that act on the sympathetic system (e.g. clonidine, beta blockers).